MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 18"(45CM) 2-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 18"(45CM) 2-0 BLK; SUTURE, NONABSORBABLE, SILK
Model Number C012D
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that one empty open overwrap packet, one paper lid and one winding former with seven needle-suture combination, a suture and one detached needle that pertain to product code c012d.This product code is multistrand and required eight needle-suture per packet.After an investigation of the suture, no missing suture was observed.However, short insertion was noted in the strand.The visual inspection concluded that the combination of the needle/suture was detached from the needle since the insertion end of the suture did not meet the requirement.Based on the information currently available, short insertion issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.
 
Event or Problem Description
It was reported that a patient underwent a an unknown procedure on an unknown date and suture was used.Before use on the patient, it was found that one suture had been missing.Visual analysis of the returned sample determined that one empty open overwrap packet, one paper lid and one winding former with seven needle-suture combination, a suture and one detached needle that pertain to product code c012d.This product code is multistrand and required eight needle-suture per packet.After an investigation of the suture, no missing suture was observed.However, short insertion was noted in the strand.The visual inspection concluded that the combination of the needle/suture was detached from the needle since the insertion end of the suture did not meet the requirement.No adverse patient consequences were reported.

Brand Name
SILK SUTURE 18"(45CM) 2-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo
*  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16314798
Report Number2210968-2023-00900
Device Sequence Number20414788
Product Code GAP
UDI-Device Identifier10705031023390
UDI-Public10705031023390
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC012D
Device Catalogue NumberC012D
Device Lot NumberSEBCJA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Initial Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown